Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 40, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jun 3, 2014, 1:13 PM CDT for Clark County, Missouri. It took effect at Jun 4, 2014, 7:36 PM CDT. It was in force for 58 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2014, 1:13 PM CDT (18:13 UTC)
- In effect from
- Jun 4, 2014, 7:36 PM CDT
- Expired
- Jun 7, 2014, 5:17 AM CDT
- In force
- 58 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clark County, MO
The radar
The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River (IA/MO) at Wayland (WYLM7). The gauge peaked at 8.18 ft at Jun 8, 2014, 4:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05495000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
672 WGUS43 KDVN 031813 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 113 PM CDT TUE JUN 3 2014 .VERY HEAVY RAINFALL FORECAST FOR TONIGHT ACROSS NORTHEAST MISSOURI AND SOUTHEAST IOWA AND WILL PUSH THE FOX RIVER AT WAYLAND INTO FLOOD. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && MOC045-040613- /O.NEW.KDVN.FL.W.0040.140605T0036Z-140607T1017Z/ /WYLM7.1.ER.140605T0036Z.140605T1200Z.140605T2217Z.NO/ 113 PM CDT TUE JUN 3 2014 ...FLOOD WARNING IN EFFECT UNTIL THURSDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE FOX RIVER AT WAYLAND. * UNTIL THURSDAY. * AT 12:30 PM TUESDAY THE STAGE WAS 1.7 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY EVENING...AND CONTINUE RISING TO 16.5 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE THURSDAY. * IMPACT...AT 15 FEET...WATER AFFECTS AGRICULTURAL LAND ON THE SOUTH BANK. && LAT...LON 4060 9188 4052 9194 4031 9149 4035 9147 $$
2 follow-up statements
499 WGUS83 KDVN 040245 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 945 PM CDT TUE JUN 3 2014 .VERY HEAVY RAINFALL FORECAST FOR TONIGHT ACROSS NORTHEAST MISSOURI AND SOUTHEAST IOWA AND WILL PUSH THE FOX RIVER AT WAYLAND INTO FLOOD. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && MOC045-041845- /O.EXT.KDVN.FL.W.0040.140605T0257Z-140607T1017Z/ /WYLM7.1.ER.140605T0257Z.140605T1200Z.140605T2217Z.NO/ 945 PM CDT TUE JUN 3 2014 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY... THE FLOOD WARNING CONTINUES FOR THE FOX RIVER AT WAYLAND. * UNTIL THURSDAY. * AT 8:30 PM TUESDAY THE STAGE WAS 1.7 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY EVENING...AND CONTINUE RISING TO 15.8 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE THURSDAY. * IMPACT...AT 15 FEET...WATER AFFECTS AGRICULTURAL LAND ON THE SOUTH BANK. && LAT...LON 4060 9188 4052 9194 4031 9149 4035 9147 $$
841 WGUS83 KDVN 040924 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 424 AM CDT WED JUN 4 2014 .FORECASTED RAIN AMOUNTS DID NOT MATERIALIZE IN THE FOX RIVER BASIN AND THEREFORE THE FOX RIVER AT WAYLAND WILL REMAIN WELL BELOW FLOOD STAGE. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && MOC045-040954- /O.CAN.KDVN.FL.W.0040.000000T0000Z-140607T1017Z/ /WYLM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 424 AM CDT WED JUN 4 2014 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE FOX RIVER AT WAYLAND. * AT 3:30 AM WEDNESDAY THE STAGE WAS 3.1 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 8.4 FEET THURSDAY MORNING. $$ HAASE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 3, 12:41 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 3, 12:41 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 PM CDT TUE JUN 3 2014
.SYNOPSIS...
ISSUED AT 248 AM CDT TUE JUN 3 2014
SURFACE HIGH PRESSURE AND NEARLY PERFECTLY CLEAR SKIES CURRENTLY
OVER THE AREA PROVIDE LITTLE HINT OF THE CHANGE THAT WILL OCCUR THIS
EVENING AND OVERNIGHT.
A SHORTWAVE TROUGH EVIDENT IN WATER VAPOR IMAGERY OVER UT IS
QUICKLY MOVING EAST WHILE THE LOW-LEVEL JET FUELS THUNDERSTORM
DEVELOPMENT IN WESTERN NE. HIGH PRESSURE IS PUSHING A WEAK
SURFACE FRONT SLOWLY SOUTHWARD ACROSS IOWA. THESE FEATURES ARE
THE KEY IN THE UPCOMING FORECAST.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 248 AM CDT TUE JUN 3 2014
...HEAVY RAIN AND SEVERE WEATHER THREAT THIS EVENING AND OVERNIGHT...
COMBINATION OF THE SHORTWAVE TROUGH MOVING ACROSS THE ROCKIES INTO
THE MIDWEST AND THE LOW-LEVEL FRONTAL BOUNDARY SETTING UP OVER
SOUTHERN IOWA WILL FOCUS LOW-LEVEL MOISTURE FLOW RESULTING IN THE
DEVELOPMENT OF THUNDERSTORMS THIS EVENING AND OVERNIGHT. GFS AND
ECMWF FOR THE PAST FEW DAYS HAVE LOCKED ON TO A HEAVY RAIN AND
SEVERE WEATHER THREAT ACROSS THE SOUTHERN HALF OF THE CWA. THE NAM
WITH ITS NORTHERN TRACK CONTINUES TO APPEAR AS AN OUTLIER. IN FACT
THE CONVECTIVE ALLOWING 00Z ARW-EAST IS IN LINE WITH THE GFS-ECMWF.
SPC AND WPC BOTH HIGHLIGHT THE SOUTHEAST IOWA SO WILL ISSUE A FLASH
FLOOD WATCH FOR THIS EVENING THROUGH TOMORROW MORNING TO COVER THE
HEAVY RAIN THREAT.
TYPICAL SCENARIO FOR THESE EVENTS IS TO BEGIN INITIALLY AS A
SEVERE WEATHER PRODUCER DURING THE EVENING HOURS...THEN EVOLVE
INTO A HEAVY RAIN THREAT OVERNIGHT AS THE LLJ FIRES UP AND THE
ATMOSPHERE MOISTENS. THAT IS THE SCENARIO CURRENTLY ANTICIPATED.
LARGE HAIL AND POSSIBLY TORNADOES IN PROXIMITY TO THE LOW-LEVEL
BOUNDARY ARE THE INITIAL MAIN THREAT...BUT THEN AS THE SYSTEM
EVOLVES...HEAVY RAIN AND WIND BECOME THE MAIN THREATS. AT THIS
TIME...IT LOOKS MORE LIKE HEAVY RAIN FOR US WITH THE WIND THREAT
FURTHER SOUTH IN MISSOURI AND CENTRAL IOWA.
THANKS TO NEIGHBORING OFFICES FOR THE COLLABORATION ON THE FLASH
FLOOD WATCH. WOLF
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 248 AM CDT TUE JUN 3 2014
FORECAST FOCUS ON WALKING OUT THE MCS WEDNESDAY MORNING THEN
PLEASANT WEATHER THE REMAINDER OF THE WORK WEEK. HOWEVER...MODERATE
TO HEAVY RAINFALL MAY RETURN THIS WEEKEND.
WEDNESDAY...MCS SHOULD BE RAPIDLY DIMINISHING AND MOVING OFF TO OUR
EAST DURING THE MORNING AS THE STRONG LOW LEVEL JET VEERS INTO THE
OHIO VALLEY. WILL STILL MENTION LOCALLY HEAVY RAINFALL IN OUR FAR SE
BEFORE THE SYSTEM WEAKENS OVER THE DVN CWA. MOST OF THE MODELS
INDICATE THIS SCENARIO BUT THE NAM SEEMS TO HANG ONTO THE MCS TOO
LONG. WILL HAVE HIGH POPS IN THE MORNING BUT MENTION ONLY SMALL POPS
DURING THE AFTERNOON FOR ANY LINGERING SHOWERS OR STORMS. IT IS
CERTAINLY FEASIBLE THAT THE AFTERNOON MAY END UP TOTALLY DRY BUT
LATER SHIFTS CAN RE-EVALUATE. SHOULD BE PLENTY OF CLOUD COVER IN THE
WAKE OF THIS MCS UNTIL LATER IN THE DAY WHEN HIGH PRESSURE BEGINS
BUILDING INTO THE AREA FROM THE NORTH. THE CLOUDS COMBINED WITH A
NORTHEAST WIND AND SOGGY GROUND WILL KEEP MAXIMUM TEMPERATURES IN
THE 70S.
WEDNESDAY NIGHT THROUGH FRIDAY...A PLEASANT STRETCH OF WEATHER FOR
EARLY JUNE WITH HIGH PRESSURE RIDGING FROM THE GREAT LAKES TO IOWA.
THIS WILL FEED DRIER AIR INTO THE CWA WITH AFTERNOON TEMPERATURES IN
THE 70S AND LOWS AT NIGHT DROPPING INTO THE 50S. WILL BE ABLE TO
TURN OFF THE A/C AND OPEN UP THE WINDOWS.
THIS WEEKEND...ANOTHER STORM SYSTEM WILL IMPACT THE DVN CWA WITH THE
POTENTIAL FOR MODERATE TO HEAVY RAINFALL. OPERATIONAL MODELS SEEM TO
BE TRENDING WETTER WITH THIS SYSTEM. WARM ADVECTION AND MOISTURE
TRANSPORT WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS ON
SATURDAY AS A WARM FRONT LIFTS TOWARDS THE AREA. THIS WILL BE
FOLLOWED BY THE MAIN UPPER LEVEL TROUGH AND SURFACE LOW PRESSURE
TRACKING INTO THE CWA WITH MORE STORMS SATURDAY NIGHT INTO SUNDAY.
TEMPERATURES WILL REMAIN SOMEWHAT BELOW NORMAL.
HAASE
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1240 PM CDT TUE JUN 3 2014
HIGH PRESSURE OVER EASTERN IOWA WILL PROVIDE LIGHT WINDS AND VFR
CONDITIONS THIS AFTERNOON INTO EARLY EVENING. TONIGHT...A
DEVELOPING STORM SYSTEM IN THE PLAINS WILL SPREAD SCATTERED
THUNDERSTORMS INTO EASTERN IOWA IN THE EVENING. THESE ARE EXPECTED
TO EVOLVE INTO A LARGE THUNDERSTORM COMPLEX CAPABLE OF HEAVY RAIN
AND STRONG DAMAGING WINDS OVERNIGHT INTO WEDNESDAY MORNING. THE
AVIATION FORECASTS MAINTAIN PROB30 GROUPS FOR THE SCATTERED STORMS
THIS EVENING...THEN CATEGORICAL THUNDERSTORM WORDING WITH MVFR AND
POSSIBLE IFR CONDITIONS OVERNIGHT. SEVERE WIND GUSTS AND HAIL WILL
BE POSSIBLE ESPECIALLY AT CID...MLI AND DBQ...BUT NOT INCLUDED IN
THE FORECASTS DUE TO UNCERTAIN TIMING AND COVERAGE. MVFR AND
POSSIBLE IFR CONDITIONS WITH LOW CIGS...RAIN...ISOLATED
THUNDERSTORMS AND POSSIBLE FOG WILL REMAIN THROUGH WEDNESDAY
MORNING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR CEDAR-DES MOINES-HENRY IA-IOWA-JEFFERSON-
JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-
ROCK ISLAND-WARREN.
MO...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...WOLF
SHORT TERM...WOLF
LONG TERM...HAASE
AVIATION...SHEETSHazardous weather outlook, Jun 3, 3:50 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 350 AM CDT TUE JUN 3 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 350 AM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ...SEVERE WEATHER AND FLASH FLOOD THREATS THIS EVENING AND OVERNIGHT... A STORM SYSTEM MOVING QUICKLY OUT OF THE ROCKIES TODAY WILL INTERACT WITH MOISTURE STREAMING NORTHWARD FROM THE GULF OF MEXICO TO GENERATE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND SEVERE WEATHER IN THE REGION THIS EVENING AND OVERNIGHT. THE AREA MOST AT RISK FROM THESE HAZARDS IS GENERALLY FROM AROUND THE QUAD CITIES TO POINTS WEST AND SOUTH. THUNDERSTORMS ARE EXPECTED TO BEGIN INITIALLY AS A SEVERE WEATHER PRODUCER DURING THE EVENING HOURS...THEN EVOLVE INTO A HEAVY RAIN THREAT OVERNIGHT AS THE LOW-LEVEL JET FIRES UP AND THE ATMOSPHERE MOISTENS. LARGE HAIL AND POSSIBLY TORNADOES IN PROXIMITY TO THE LOW-LEVEL BOUNDARY IN SOUTHERN IOWA ARE THE INITIAL MAIN THREAT. BUT THEN AS THE SYSTEM EVOLVES OVERNIGHT...HEAVY RAIN AND WIND BECOME THE MAIN THREATS. AT THIS TIME...IT LOOKS MORE LIKE HEAVY RAIN IS THE THREAT IN OUR AREA WITH THE WIND THREAT MOSTLY FURTHER SOUTH IN MISSOURI AND CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DIMINISH IN THE MORNING WITH ONLY A CHANCE OF STORMS DURING THE AFTERNOON. SATURDAY THROUGH SUNDAY...ANOTHER STORM SYSTEM WILL BRING SEVERAL ROUNDS OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. THE SEVERE THREAT APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION IS POSSIBLE THIS EVENING AND OVERNIGHT. IN ADDITION TO SEVERE WEATHER REPORTS...REPORTS OF HEAVY RAINFALL TOTALS WOULD ALSO BE APPRECIATED. WOLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:33 AM CDT | Flash Flood Watch | DVN | Clark, Scotland | 27 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.